Journal of Symbolic Logic

Generic Trees

Otmar Spinas

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.


We continue the investigation of the Laver ideal $\ell^0$ and Miller ideal $m^0$ started in [GJSp] and [GRShSp]; these are the ideals on the Baire space associated with Laver forcing and Miller forcing. We solve several open problems from these papers. The main result is the construction of models for $t < \operatorname{add}(\ell^0), \mathfrak{p} < \operatorname{add}(m^0)$, where add denotes the additivity coefficient of an ideal. For this we construct amoeba forcings for these forcings which do not add Cohen reals. We show that $\mathfrak{c} = \omega_2$ implies $\operatorname{add}(m^0) \leq \mathfrak{h}$. We show that $\mathfrak{b = c, d = c}$ implies $\operatorname{cov}(\ell^0) \leq \mathfrak{h}^+, \operatorname{cov}(m^0) \leq \mathfrak{h}^+$ respectively. Here $\operatorname{cov}$ denotes the covering coefficient. We also show that in the Cohen model $\operatorname{cov}(m^0) < \mathfrak{d}$ holds. Finally we prove that Cohen forcing does not add a superperfect tree of Cohen reals.

Article information

J. Symbolic Logic, Volume 60, Issue 3 (1995), 705-726.

First available in Project Euclid: 6 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Spinas, Otmar. Generic Trees. J. Symbolic Logic 60 (1995), no. 3, 705--726.

Export citation